History of Present Illness: The patient is an 18 year-old male who presents with a rash that appeared 7 days ago. The rash is located on his torso, back, and lower lip. It is pruritic. Three days prior to the appearance of the rash, he had a sore throat and intermittently took ibuprofen over the ensuing 3 days. He stopped taking ibuprofen 4 days after his sore throat abated. He denies any fever, nausea, vomiting, shortness of breath, chest pain, abdominal pain, diarrhea, extended travel in the past year, sick contacts, new soaps/detergents, insect bites, chemical exposure, and new foods.
- Bradycardia, urinary incontinence, and bronchospasm
- Seizures and rhabdomyolysis
- Skin flushing and palpitations (more…)
The last American College of Emergency Physicians (ACEP) guideline recommendations regarding the use of propofol for ED procedural sedation was in 2007. Much research has since demonstrated its safety in adults and children. Furthermore, many clinicians are co-administering ketamine or fentanyl in conjunction. This 2018 ACEP update1 addresses these issues and much more. The following infographic summarizes the key points.(more…)
The newest installment in the popular ALiEMU Capsules series is live. This module focuses on the critical care topic of intracranial pressure management. Specific topics include hyperosmolar therapy with mannitol versus hypertonic saline and blood pressure management. Go to the ALiEMU Capsule and take the quiz for your Capsules certificate.
The following ultrasound video was obtained in a hypotensive 23 year-old man with a history of drug abuse. What drug of abuse when used chronically is most likely to lead to this ultrasound finding in an otherwise healthy patient?
An 85 year-old man presented with coma after ingestion of a household product. Two key axial views of his brain MRI are shown. Which of the following did he ingest?
- Apple cider vinegar
- Drain cleaner
- Ethylene glycol
- Hydrogen peroxide